Are you Ed Himes?

Claim your profile

Publications (1)1.33 Total impact

  • [Show abstract] [Hide abstract]
    ABSTRACT: Tiagabine (Gabitril) is a unique anticonvulsant that is prescribed for a variety of psychiatric disorders. We report a case of intentional self-poisoning with tiagabine. A 46-year-old woman was brought to the Emergency Department after being found confused and nonverbal while wandering in a field. Eighteen tablets (72 mg) of her tiagabine prescription were missing. Remarkable findings on initial examination were facial grimacing, flexure posturing of both upper extremities, and 7-mm, reactive pupils. She was uncommunicative and unable to follow commands. Vital signs, blood chemistries and a head CT scan were normal. Urine toxicology screening was negative. An extrapyramidal reaction was suspected and diphenhydramine 50 mg was administered without effect. Lorazepam 2 mg was given with significant improvement. She was admitted for observation and all symptoms resolved within 12 h of admission. Tiagabine overdose causes an unusual array of neurological symptoms, many similar to reported adverse effects during therapeutic use.
    Journal of Emergency Medicine 11/2004; 27(3):271-2. · 1.33 Impact Factor